Allergic reaction to generic patch? | HysterSisters
HysterSisters Hysterectomy Support and Information
Advertising Info HysterSisters Hysterectomy Support Tutorial

Go Back   Hysterectomy HysterSisters > Hormone Issues (HRT - No HRT) > Hormone and Menopause Central


HysterSisters.com is a massive online community with over 475,000 members and over 5 million posts.

Our community is filled with women who have been through the Hysterectomy experience providing both advice and support from our active members and moderators.

HysterSisters.com is located at 111 Peter St, Toronto, Canada, M5V2H1 and is part of the VerticalScope network of websites.

With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get our FREE BOOKLET, access Hysterectomy Checkpoints and more.

You are not alone. The HysterSisters are here for you. Join us today!
join HysterSisters for hysterectomy resources and support
Reply

Allergic reaction to generic patch? Allergic reaction to generic patch?

Thread Tools
  #1  
Unread 07-05-2010, 01:30 PM
Allergic reaction to generic patch?

I got a patch in th hospital, I thought it was generic for Climara. It was like a thin clear piece of plastic. The Rx I filled and put on after one week is flesh coloured and slightly thick. It popped off after 3 days and left a big red upraised circle. I moved it and reattached it because they are $10 each!

How do you find out which generics are made by which manufacturer to determine if you are allergic? I am not even sure how to call other pharmacies to see if they can fill the Rx? Not even sure which questions to ask!
Sponsored Links
Advertisement
 
  #2  
Unread 07-05-2010, 01:54 PM
Re: Allergic reaction to generic patch?

I'd talk to the pharmacist and ask if they substituted a generic for the Climara, or how was the Rx written. You can ask that they not substitute generic for Climara, since that worked and stuck. Or ask your Dr to order Climara, or Vivelle dot, the other popular one, as "no substitutions". If you still want to use this one you can slap a Tegaderm over it until your new prescription is filled---if it seems safe to you to finish this one. Your pharmacist can find about brands. Your Dr may have samples to try to see which brand works for you before you fill a whole Rx---as you say, they are pricey.
  #3  
Unread 07-05-2010, 02:01 PM
Re: Allergic reaction to generic patch?

Hi



There are a couple of things I did to help make my patches stick. One, is to make sure the skin is free of lotions before you apply. When I was using them, I wiped the area first with alchohol on a piece of cotton and let it dry. Then, two, after I applied it, I would let the hair dryer blow on it just enough to warm it up a little to activate the adhesive. Of course, you have to be careful not to burn your skin with the dryer.

An allergic reaction, I would think, would cause itching, hives, redness, etc.

You might try to make these work, since you have already purchased them. Then, if you still aren't happy, see if you can get the name brand.


Kay
Sponsored Links
Advertisement
 
  #4  
Unread 07-05-2010, 02:58 PM
Re: Allergic reaction to generic patch?

I do not know if the one in the hospital was the name brand or another generic. I wonder if there is a way to find that out, I have a copy of my hospital records, i will have to read it again to see if it is clear.

I would prefer the cheapest as I have no Rx insurance. The generics were $10 each! So, I need to figure out how to decide which generic to use. Are you saying the pharmacist should know?
  #5  
Unread 07-05-2010, 03:28 PM
Re: Allergic reaction to generic patch?


You could call your doctor tomorrow and ask which patch was placed on you after surgery. You can than call around to various pharmacies and ask which generic they use. While I don't use a patch for ert, I do for chronic pain and had a bad experience when my regular pharmacy switched the generic brand. I went to another pharmacy and they were able to order the brand that worked best for me. They have since switched to that being their usual generic brand

  #6  
Unread 07-05-2010, 03:34 PM
Re: Allergic reaction to generic patch?

The pharmacist may know about differences in patches or may not but I'd start there. Another good source may be your Dr's nurse, often the nurses know more about the practical issues and are easier to get by phone. The Climara patch looks kind of like a piece of fat clear tape, its changed weekly. I don't know what the others look like. You could ask the pharmacist for a price comparison of patches, also ask at the big discount pharmacies---Costco, etc. You may find a better price on the Climara, or a type affordable enough to see if you can work with. Also you can ask if your Dr has samples (probably couldn't totally supply you) or contact the Climara drug co (if you google Climara I think you can get there) and ask if they have discount coupons or trial offers. You might find you can figure something out. Or if it really does not work finding patches in your budget that work to stick, you might condider cheaper oral hormones. I do like the patch a lot myself so I can see the benefits of trying to make it work. You can find patch info with sizes, description, etc if a pharmacist will help you.
  #7  
Unread 07-05-2010, 03:37 PM
Re: Allergic reaction to generic patch?


I just thought of something else, ask your doctor for samples. Most doctors have a stock pile of samples they may be able to give you to try before you spend money on a script. I know my doc gave me a 30 day supply of the Climara, and another 30 when I left his office at my 4 week check up.

  #8  
Unread 07-05-2010, 03:57 PM
Re: Allergic reaction to generic patch?

Thanks for the ideas to ask for samples and also to contact the company, I did find that they offer a programme that MIGHT work. I guess I should give it a few weeks to see if this patch is right for me before doing the forms, but I am going to check it out!
Reply

booklet
Our Free Booklet
What 350,000 Women Know About Hysterectomy: Information, helpful hints as you prepare and recover from hysterectomy.
Answers to your questions
Register




Thread Tools

Forum Jump

Similar Threads
From This Forum From Other Forums
3 Replies, Last Reply 02-27-2009, Started By LisaB167
1 Reply, Last Reply 01-10-2009, Started By FaeryC
4 Replies, Last Reply 07-02-2008, Started By josmatt22
1 Reply, Last Reply 04-28-2008, Started By JenniferAS1974
3 Replies, Last Reply 11-21-2007, Started By littlebratt
3 Replies, Last Reply 08-10-2007, Started By Boop1
7 Replies, Last Reply 06-09-2007, Started By pirate_marie
3 Replies, Last Reply 05-19-2007, Started By mcmadre
7 Replies, Last Reply 05-15-2007, Started By brier
2 Replies, Last Reply 05-03-2007, Started By 3dwoman
3 Replies, No Uterus - No Ovaries - Yes HRT - Surgical Menopause
3 Replies, No Uterus - No Ovaries - Yes HRT - Surgical Menopause
11 Replies, No Uterus - No Ovaries - Yes HRT - Surgical Menopause
1 Reply, No Uterus - No Ovaries - Yes HRT - Surgical Menopause
16 Replies, No Uterus - No Ovaries - Yes HRT - Surgical Menopause
1 Reply, No Uterus - No Ovaries - Yes HRT - Surgical Menopause
7 Replies, Hysterectomy Recovery (post hysterectomy)
2 Replies, No Uterus - No Ovaries - Yes HRT - Surgical Menopause
1 Reply, No Uterus - No Ovaries - Yes HRT - Surgical Menopause
1 Reply, No Uterus - No Ovaries - Yes HRT - Surgical Menopause



Advertisement

Hysterectomy News

March 7,2021

CURRENT NEWS

HysterSisters Takes On Partner To Manage Continued Growth And Longevity
I have news that is wonderful and exciting! This week’s migration wasn’t a typical migration - from one set ... News Archive

TODAY'S EVENTS

Calendar - Hysterectomies - Birthdays


Request Information


I am a HysterSister

HYSTERECTOMY STORIES

Featured Story - All Stories - Share Yours

FOLLOW US


Your Hysterectomy Date


CUSTOMIZE Your Browsing  


$vbulletin->featuredvideos is not an array!
Advertisement


Advertisement